MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10602
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that shaft break occurred.Vascular access was obtained via the radial artery.A 3.50 x 16mm synergy ii drug-eluting stent was advanced for treatment.However, when it was midway up to the arm, the shaft broke.The broken portion was still outside of the patient's body.The device was removed and the procedure was completed with a non-bsc stent.No patient complications were reported.
 
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr.: synergy ii us mr 3.50 x 16 mm stent delivery system was returned for analysis.A visual examination of the stent found no issues.There was no sign of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set between the proximal and distal markerbands.The crimped stent outer diameter was measured and the result was within maximum crimped stent profile measurement.The balloon cones were reviewed; and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the tip showed no signs of damage.A visual and tactile examination of the hypotube found a hypotube break at 64.5 cm distal to the distal end of the strain relief and multiple kinks along several locations of the hypotube shaft.This type of damage is consistent with excessive force that could have been applied on the delivery system.A visual and tactile examination of the outer extrusion and mid-shaft section and visual examination of the inner extrusion found no issue with the extrusion shaft.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that shaft break occurred.Vacular access was obtained via the radial artery.A 3.50 x 16mm synergy ii drug-eluting stent was advanced for treatment.However, when it was midway up to the the arm, the shaft broke.The broken portion was still outside of the patient's body.The device was removed and the procedure was completed with a non-bsc stent.No patient complications were reported.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9819275
Report Number2134265-2020-02587
Device Sequence Number19274292
Product Code NIQ
UDI-Device Identifier08714729840121
UDI-Public08714729840121
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2021
Device Model Number10602
Device Catalogue Number10602
Device Lot Number0024455407
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2020
Initial Date Received by Manufacturer 02/19/2020
Supplement Date Received by Manufacturer03/30/2020
Initial Report FDA Received Date03/11/2020
Supplement Report FDA Received Date04/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1